Alert archive / South Carolina / River Flood Warnings in 2020
River Flood Warning 41, NWS Charleston, SC
NWS Charleston, SC issued this river flood warning at Oct 13, 2020, 9:23 PM EDT for Berkeley County, Georgetown County, Williamsburg County, South Carolina. It took effect at Oct 14, 2020, 6:48 PM EDT. It was in force for 9 days.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2020, 9:23 PM EDT (01:23 UTC)
- In effect from
- Oct 14, 2020, 6:48 PM EDT
- Expired
- Oct 23, 2020, 3:07 PM EDT
- In force
- 9 days
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Berkeley County, SC, Georgetown County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 139 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Santee River near Jamestown (JAMS1). The gauge peaked at 11.43 ft at Oct 18, 2020, 5:00 AM EDT.
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 17 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02171700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
427
WGUS42 KCHS 140123
FLWCHS
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Charleston SC
923 PM EDT Tue Oct 13 2020
SCC015-043-089-150130-
/O.NEW.KCHS.FL.W.0041.201014T2248Z-000000T0000Z/
/JAMS1.1.ER.201014T2248Z.201018T0000Z.000000T0000Z.NO/
923 PM EDT Tue Oct 13 2020
The National Weather Service in Charleston has issued a
* Flood Warning for
the Santee River near Jamestown.
* From Wednesday evening until further notice.
* At 830 PM EDT Tuesday, the stage was 8.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast, the river is expected to rise above flood stage
Wednesday evening and continue rising to 12.7 feet Saturday
evening. Additional rises are possible thereafter.
* Impact, at 12.0 feet, several dirt logging roads are impassable.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$21 follow-up statements
694
WGUS82 KCHS 141406
FLSCHS
Flood Statement
National Weather Service Charleston SC
1006 AM EDT Wed Oct 14 2020
SCC015-043-089-151415-
/O.EXT.KCHS.FL.W.0041.201015T0936Z-000000T0000Z/
/JAMS1.1.ER.201015T0936Z.201019T0000Z.000000T0000Z.NO/
1006 AM EDT Wed Oct 14 2020
...The Flood Warning is now in effect until further notice...
The Flood Warning continues for
the Santee River near Jamestown.
* From late tonight until further notice.
* At 930 AM EDT Wednesday, the stage was 8.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast, the river is expected to rise above flood stage early
Thursday morning and continue rising to 12.9 feet Sunday evening.
Additional rises are possible thereafter.
* Impact, at 12.0 feet, several dirt logging roads are impassable.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$184
WGUS82 KCHS 150134
FLSCHS
Flood Statement
National Weather Service Charleston SC
934 PM EDT Wed Oct 14 2020
SCC015-043-089-160145-
/O.EXT.KCHS.FL.W.0041.201015T1200Z-000000T0000Z/
/JAMS1.1.ER.201015T1200Z.201017T1200Z.000000T0000Z.NO/
934 PM EDT Wed Oct 14 2020
...The Flood Warning is now in effect until further notice...
The Flood Warning continues for
the Santee River near Jamestown.
* From Thursday morning until further notice.
* At 830 PM EDT Wednesday, the stage was 9.3 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast, the river is expected to rise above flood stage Thursday
morning and continue rising to a crest of 12.7 feet Saturday
morning.
* Impact, at 12.0 feet, several dirt logging roads are impassable.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$032
WGUS82 KCHS 151421
FLSCHS
Flood Statement
National Weather Service Charleston SC
1021 AM EDT Thu Oct 15 2020
SCC015-043-089-161430-
/O.CON.KCHS.FL.W.0041.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.201015T2000Z.201017T1800Z.000000T0000Z.NO/
1021 AM EDT Thu Oct 15 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Santee River near Jamestown.
* Until further notice.
* At 930 AM EDT Thursday, the stage was 9.7 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast, the river is expected to rise above flood stage late
this afternoon and continue rising to a crest of 12.1 feet early
Saturday afternoon.
* Impact, at 12.0 feet, several dirt logging roads are impassable.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$547
WGUS82 KCHS 160039
FLSCHS
Flood Statement
National Weather Service Charleston SC
839 PM EDT Thu Oct 15 2020
SCC015-043-089-170045-
/O.CON.KCHS.FL.W.0041.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.201015T2000Z.201018T0000Z.000000T0000Z.NO/
839 PM EDT Thu Oct 15 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Santee River near Jamestown.
* Until further notice.
* At 730 PM EDT Thursday, the stage was 10.1 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast, the river is expected to rise to a crest of 12.2 feet
Saturday evening.
* Impact, at 12.0 feet, several dirt logging roads are impassable.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$890
WGUS82 KCHS 161432
FLSCHS
Flood Statement
National Weather Service Charleston SC
1032 AM EDT Fri Oct 16 2020
SCC015-043-089-171445-
/O.CON.KCHS.FL.W.0041.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.201015T2000Z.201018T1800Z.000000T0000Z.NO/
1032 AM EDT Fri Oct 16 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Santee River near Jamestown.
* Until further notice.
* At 930 AM EDT Friday, the stage was 10.7 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast, the river is expected to rise to a crest of 11.9 feet
early Sunday afternoon.
* Impact, at 12.0 feet, several dirt logging roads are impassable.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$026
WGUS82 KCHS 170145
FLSCHS
Flood Statement
National Weather Service Charleston SC
945 PM EDT Fri Oct 16 2020
SCC015-043-089-180145-
/O.CON.KCHS.FL.W.0041.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.201015T2000Z.201018T1800Z.000000T0000Z.NO/
945 PM EDT Fri Oct 16 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Santee River near Jamestown.
* Until further notice.
* At 830 PM EDT Friday, the stage was 11.1 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast, the river is expected to rise to a crest of 11.7 feet
early Sunday afternoon.
* Impact, at 12.0 feet, several dirt logging roads are impassable.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$622
WGUS82 KCHS 171401
FLSCHS
Flood Statement
National Weather Service Charleston SC
1001 AM EDT Sat Oct 17 2020
SCC015-043-089-181415-
/O.EXT.KCHS.FL.W.0041.000000T0000Z-201022T2100Z/
/JAMS1.1.ER.201015T2000Z.201018T0000Z.201022T0900Z.NO/
1001 AM EDT Sat Oct 17 2020
...The Flood Warning is now in effect until Thursday afternoon...
The Flood Warning continues for
the Santee River near Jamestown.
* Until Thursday afternoon.
* At 930 AM EDT Saturday, the stage was 11.3 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast, the river is expected to rise to a crest of 11.4 feet
this evening. It will then fall below flood stage early Thursday
morning.
* Impact, at 12.0 feet, several dirt logging roads are impassable.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$450
WGUS82 KCHS 180222
FLSCHS
Flood Statement
National Weather Service Charleston SC
1022 PM EDT Sat Oct 17 2020
SCC015-043-089-190230-
/O.CON.KCHS.FL.W.0041.000000T0000Z-201022T2100Z/
/JAMS1.1.ER.201015T2000Z.201018T0600Z.201022T0900Z.NO/
1022 PM EDT Sat Oct 17 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Santee River near Jamestown.
* Until Thursday afternoon.
* At 930 PM EDT Saturday, the stage was 11.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river is expected to crest near 11.4 feet early
Sunday morning. It will then fall below flood stage early Thursday
morning.
* Impact, at 12.0 feet, several dirt logging roads are impassable.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$312
WGUS82 KCHS 181402
FLSCHS
Flood Statement
National Weather Service Charleston SC
1002 AM EDT Sun Oct 18 2020
SCC015-043-089-191415-
/O.EXT.KCHS.FL.W.0041.000000T0000Z-201022T1800Z/
/JAMS1.1.ER.201015T2000Z.201018T0945Z.201022T0600Z.NO/
1002 AM EDT Sun Oct 18 2020
...The Flood Warning is now in effect until early Thursday
afternoon...
The Flood Warning continues for
the Santee River near Jamestown.
* Until Thursday afternoon.
* At 930 AM EDT Sunday, the stage was 11.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast, the river is expected to fall below flood stage early
Thursday morning and continue falling to 9.6 feet Friday morning.
* Impact, at 12.0 feet, several dirt logging roads are impassable.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$089
WGUS82 KCHS 190143
FLSCHS
Flood Statement
National Weather Service Charleston SC
943 PM EDT Sun Oct 18 2020
SCC015-043-089-200145-
/O.EXT.KCHS.FL.W.0041.000000T0000Z-201023T0600Z/
/JAMS1.1.ER.201015T2000Z.201018T0945Z.201022T1800Z.NO/
943 PM EDT Sun Oct 18 2020
...The Flood Warning is now in effect until early Friday morning...
The Flood Warning continues for
the Santee River near Jamestown.
* Until late Thursday night.
* At 830 PM EDT Sunday, the stage was 11.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river is expected to crest around 11.4 feet just
after midnight tonight. It will then fall below flood stage early
Thursday afternoon.
* Impact, at 12.0 feet, several dirt logging roads are impassable.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$710
WGUS82 KCHS 191414
FLSCHS
Flood Statement
National Weather Service Charleston SC
1014 AM EDT Mon Oct 19 2020
SCC015-043-089-201415-
/O.EXT.KCHS.FL.W.0041.000000T0000Z-201022T1800Z/
/JAMS1.1.ER.201015T2000Z.201018T0945Z.201022T0600Z.NO/
1014 AM EDT Mon Oct 19 2020
...The Flood Warning is now in effect until early Thursday
afternoon...
The Flood Warning continues for
the Santee River near Jamestown.
* Until Thursday afternoon.
* At 930 AM EDT Monday, the stage was 11.3 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast, the river is expected to fall below flood stage early
Thursday morning and continue falling to 9.2 feet Saturday morning.
* Impact, at 12.0 feet, several dirt logging roads are impassable.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$648
WGUS82 KCHS 200153
FLSCHS
Flood Statement
National Weather Service Charleston SC
953 PM EDT Mon Oct 19 2020
SCC015-043-089-210200-
/O.EXT.KCHS.FL.W.0041.000000T0000Z-201022T2100Z/
/JAMS1.1.ER.201015T2000Z.201018T0945Z.201022T0900Z.NO/
953 PM EDT Mon Oct 19 2020
...The Flood Warning is now in effect until Thursday afternoon...
The Flood Warning continues for
the Santee River near Jamestown.
* Until Thursday afternoon.
* At 930 PM EDT Monday, the stage was 11.2 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river is expected to fall below flood stage early
Thursday morning and continue falling to 9.0 feet Saturday evening.
* Impact, at 12.0 feet, several dirt logging roads are impassable.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$925
WGUS82 KCHS 201411
FLSCHS
Flood Statement
National Weather Service Charleston SC
1011 AM EDT Tue Oct 20 2020
SCC015-043-089-211415-
/O.EXT.KCHS.FL.W.0041.000000T0000Z-201023T1200Z/
/JAMS1.1.ER.201015T2000Z.201018T0945Z.201023T0000Z.NO/
1011 AM EDT Tue Oct 20 2020
...The Flood Warning is now in effect until Friday morning...
The Flood Warning continues for
the Santee River near Jamestown.
* Until Friday morning.
* At 930 AM EDT Tuesday, the stage was 11.0 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast, the river is expected to fall below flood stage Thursday
evening and continue falling to 8.9 feet Sunday morning.
* Impact, at 10.0 feet, water covers numerous logging roads and
inundates timber land adjacent to the river. Most access points to
Wee Tee State Forest are cut off.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$530
WGUS82 KCHS 210112
FLSCHS
Flood Statement
National Weather Service Charleston SC
912 PM EDT Tue Oct 20 2020
SCC015-043-089-220115-
/O.CON.KCHS.FL.W.0041.000000T0000Z-201023T1200Z/
/JAMS1.1.ER.201015T2000Z.201018T0945Z.201023T0000Z.NO/
912 PM EDT Tue Oct 20 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Santee River near Jamestown.
* Until Friday morning.
* At 830 PM EDT Tuesday, the stage was 10.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast, the river is expected to fall below flood stage Thursday
evening and continue falling to 8.6 feet Sunday evening.
* Impact, at 10.0 feet, water covers numerous logging roads and
inundates timber land adjacent to the river. Most access points to
Wee Tee State Forest are cut off.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$645
WGUS82 KCHS 211340
FLSCHS
Flood Statement
National Weather Service Charleston SC
940 AM EDT Wed Oct 21 2020
SCC015-043-089-221345-
/O.CON.KCHS.FL.W.0041.000000T0000Z-201023T1200Z/
/JAMS1.1.ER.201015T2000Z.201018T0945Z.201023T0000Z.NO/
940 AM EDT Wed Oct 21 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Santee River near Jamestown.
* Until Friday morning.
* At 430 AM EDT Wednesday, the stage was 10.7 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast, the river is expected to fall below flood stage Thursday
evening and continue falling to 8.0 feet Monday morning.
* Impact, at 10.0 feet, water covers numerous logging roads and
inundates timber land adjacent to the river. Most access points to
Wee Tee State Forest are cut off.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$773
WGUS82 KCHS 211405
FLSCHS
Flood Statement
National Weather Service Charleston SC
1005 AM EDT Wed Oct 21 2020
SCC015-043-089-221415-
/O.CON.KCHS.FL.W.0041.000000T0000Z-201023T1200Z/
/JAMS1.1.ER.201015T2000Z.201018T0945Z.201023T0000Z.NO/
1005 AM EDT Wed Oct 21 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Santee River near Jamestown.
* Until Friday morning.
* At 930 AM EDT Wednesday, the stage was 10.5 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast, the river is expected to fall below flood stage Thursday
evening and continue falling to 8.0 feet Monday morning.
* Impact, at 10.0 feet, water covers numerous logging roads and
inundates timber land adjacent to the river. Most access points to
Wee Tee State Forest are cut off.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$774
WGUS82 KCHS 220106
FLSCHS
Flood Statement
National Weather Service Charleston SC
906 PM EDT Wed Oct 21 2020
SCC015-043-089-230115-
/O.CON.KCHS.FL.W.0041.000000T0000Z-201023T1200Z/
/JAMS1.1.ER.201015T2000Z.201018T0945Z.201023T0000Z.NO/
906 PM EDT Wed Oct 21 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Santee River near Jamestown.
* Until Friday morning.
* At 830 PM EDT Wednesday, the stage was 10.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast, the river is expected to fall below flood stage tomorrow
evening and continue falling to 7.9 feet Monday evening.
* Impact, at 10.0 feet, water covers numerous logging roads and
inundates timber land adjacent to the river. Most access points to
Wee Tee State Forest are cut off.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$599
WGUS82 KCHS 221403
FLSCHS
Flood Statement
National Weather Service Charleston SC
1003 AM EDT Thu Oct 22 2020
SCC015-043-089-231200-
/O.CON.KCHS.FL.W.0041.000000T0000Z-201023T1200Z/
/JAMS1.1.ER.201015T2000Z.201018T0945Z.201023T0000Z.NO/
1003 AM EDT Thu Oct 22 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Santee River near Jamestown.
* Until Friday morning.
* At 930 AM EDT Thursday, the stage was 10.2 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast, the river is expected to fall below flood stage this
evening and continue falling to 7.9 feet Tuesday morning.
* Impact, at 10.0 feet, water covers numerous logging roads and
inundates timber land adjacent to the river. Most access points to
Wee Tee State Forest are cut off.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$547
WGUS82 KCHS 230123
FLSCHS
Flood Statement
National Weather Service Charleston SC
923 PM EDT Thu Oct 22 2020
SCC015-043-089-231800-
/O.EXT.KCHS.FL.W.0041.000000T0000Z-201023T1800Z/
/JAMS1.1.ER.201015T2000Z.201018T0945Z.201023T0600Z.NO/
923 PM EDT Thu Oct 22 2020
...The Flood Warning is now in effect until early tomorrow
afternoon...
The Flood Warning continues for
the Santee River near Jamestown.
* Until Friday afternoon.
* At 830 PM EDT Thursday, the stage was 10.1 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast, the river is expected to fall below flood stage just
after midnight tonight and continue falling to 7.5 feet Tuesday
evening.
* Impact, at 10.0 feet, water covers numerous logging roads and
inundates timber land adjacent to the river. Most access points to
Wee Tee State Forest are cut off.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$443
WGUS82 KCHS 231333
FLSCHS
Flood Statement
National Weather Service Charleston SC
933 AM EDT Fri Oct 23 2020
SCC015-043-089-240600-
/O.EXT.KCHS.FL.W.0041.000000T0000Z-201024T0600Z/
/JAMS1.1.ER.201015T2000Z.201018T0945Z.201023T1800Z.NO/
933 AM EDT Fri Oct 23 2020
...The Flood Warning is now in effect until just after midnight
tonight...
The Flood Warning continues for
the Santee River near Jamestown.
* Until late tonight.
* At 830 AM EDT Friday, the stage was 10.0 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast, the river is expected to fall below flood stage this
afternoon and continue falling to 8.1 feet early Wednesday morning.
* Impact, at 10.0 feet, water covers numerous logging roads and
inundates timber land adjacent to the river. Most access points to
Wee Tee State Forest are cut off.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$435
WGUS82 KCHS 231907
FLSCHS
Flood Statement
National Weather Service Charleston SC
307 PM EDT Fri Oct 23 2020
SCC015-043-089-232015-
/O.CAN.KCHS.FL.W.0041.000000T0000Z-201023T1907Z/
/JAMS1.1.ER.700119T1313Z.700119T1316Z.700119T1324Z.NO/
307 PM EDT Fri Oct 23 2020
...The Flood Warning for the Santee River near Jamestown has been
cancelled...
The Flood Warning is cancelled for
the Santee River near Jamestown.
* At 230 PM EDT Friday, the stage was 9.8 feet.
* Flood stage is 10.0 feet.
* Forecast, the river is expected to rise to a crest of 9.8 feet
this evening.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at Oct 13, 7:59 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Oct 13, 7:59 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Charleston SC 759 PM EDT Tue Oct 13 2020 .SYNOPSIS... A cold front will move through the area tonight with high pressure prevailing through the remainder of the week. Another cold front will push east through the region Friday with high pressure prevailing thereafter. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Early this evening: Surface analysis shows a somewhat complex scenario across the area with a weak area of low pressure along a weak boundary with the primary cold front still upstream. As sunset arrived, cloud cover was quite sparse, with just a few cumulus across the area. There isn't much upstream cloud cover near the front either, so we will have to see how much actually makes it into the forecast area later tonight. The front is progged to reach the forecast area from the north in the early morning hours and should be near the Altamaha just after sunrise. Hi-res models continue to show isolated showers along the leading edge of the front as it moves through the Charleston Tri-County later tonight. This seems a little overdone given the lack of even much cloud cover upstream. Will go with a dry forecast for now and monitor conditions before the late evening update. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... Wednesday: Dry and cooler high pressure will spread across the area behind a cold front stalling well south and offshore across the western Atlantic. Despite a full day of sun, north- northeast winds turning more directly onshore will limit overall high temps to the mid/upper 70s north to low/mid 80s south (warmest across inland areas of Southeast Georgia). Dry conditions will persist through much of the night, but latest guidance suggests a few showers developing across coastal waters late, a few of which could reach coastal Georgia heading into daybreak. Low temps will be similar to the previous night, ranging in the upper 50s/lower 60s inland. Thursday: A weak coastal trough will attempt to take shape along the southern edge of high pressure extending across the western Atlantic. A few coastal showers could drift onshore early within light east-southeast winds, before slightly greater precip chances are possible late in the day and overnight period as the coastal trough shifts onshore and/or becomes absorbed with a warm front lifting north through the region. Temps should warm a degree or two higher than the previous day with highs generally in the low/mid 80s across most locations. Overnight lows will also show a warmer trend, only dipping into the mid/upper 60s inland to lower 70s near the coast. Friday: Chances of showers and/or a few thunderstorms should peak in coverage early this weekend as the area remains warm- sectored for a brief period ahead of a cold front approaching from the northwest. Latest guidance suggests greatest precip chances to occur across northern most locations (Tri-County Area) where the bulk of deepest moisture coincides along the base of a rather sharp mid-lvl trough of low pressure quickly advancing toward the Mid-Atlantic coast late day into early evening hours. Timing of fropa and moisture depth will play a fairly significant role in limiting stronger convection potential, but a few thunderstorms could produce gusty winds during the afternoon. In general, high temps should range in the low-mid 80s before the onset of cold air advection occurs with the arriving front. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... As the front shifts offshore Saturday, surface high pressure returns and temperatures are expected to return to near-normal as a much cooler, drier air mass prevails. Early week, sfc high pressure will wedge southwest along the Central Appalachians and onshore winds increase the chances of showers, mainly along the coast. Mostly rain- free conditions are expected over land, especially with PWATS less than 0.75". Any precipitation that tries to move inland is unlikely to reach the surface with a dry air mass in place. Unmentionable PoPs are forecast over land through the period, whereas along the coast 15% PoPs are highlighted Monday afternoon into the overnight period. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... VFR conditions are expected to prevail at KCHS and KSAV through 00z Thursday. A cold front will move across the area later tonight and there is a low chance that some MVFR level clouds will accompany the front. Given the low probability, will keep the TAF's VFR. Behind the front, northeast winds will prevail through midday, becoming more easterly late. Extended Aviation Outlook: VFR conditions are expected at both CHS and SAV terminals. However, brief flight restrictions are possible Thursday night into Friday due to showers and/or thunderstorms along/near passing fronts. && .MARINE... Tonight: A cold front will move through from the west this evening shifting generally light/variable winds to the north/northeast late. Winds/seas will increase a bit but should stay less than 20 kt and 3 ft so no Advisories are expected. Wednesday through Saturday: A backdoor cold front is expected to shift south of the area and well offshore Wednesday morning with high pressure initially prevailing in its wake. Northeast winds will become east as a coastal tough attempts to develop across local waters through Wednesday, before turning more southeast as a warm front lifts north across the area Thursday. Sfc winds will then return to northeast once a second cold front pushes offshore Friday evening. Strong northeast winds behind the front will increase from 10-15 kt to 20 kt across most waters with gusts possibly reaching 25 kt. Seas of 2-3 ft will also build, potentially upwards to 5-7 ft by Saturday (highest across offshore Georgia waters), which could support Small Craft Advisories across a portion of the coastal waters this weekend before conditions improve early next week. && .TIDES/COASTAL FLOODING... Due to lunar influences (New Moon and Perigee on October 16th) elevated tides are expected through this weekend. Coastal Flood Advisories could be needed for mostly minor coastal flooding along the southern South Carolina coast during both the morning and the evening high tides beginning Wednesday evening and the northern GA coast for the evening high tides beginning this weekend. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...BSH SHORT TERM...DPB LONG TERM...BRM AVIATION...BSH/DPB MARINE...RJB/DPB TIDES/COASTAL FLOODING...
Hazardous weather outlook, Oct 13, 4:34 PM EDT, 4 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 434 PM EDT Tue Oct 13 2020 SCZ048>050-142045- Beaufort-Coastal Colleton-Charleston- 434 PM EDT Tue Oct 13 2020 This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Coastal Flooding: The risk for minor coastal flooding will increase around high tide cycles starting Wednesday evening and could persist into early next week. Coastal Flood Advisories will likely be needed. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ117-119-139-141-SCZ051-142045- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Coastal Jasper- 434 PM EDT Tue Oct 13 2020 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Coastal Flooding: The risk for minor coastal flooding will increase this weekend during high tide cycles. Coastal Flood Advisories could be needed. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-142045- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Tidal Berkeley- 434 PM EDT Tue Oct 13 2020 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 3:17 PM EDT | Coastal Flood Advisory | CHS | 6 hr |
Nearby
River Flood Warnings in South Carolina, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.